On the frequency response function of a damped cantilever simply supported in-span and carrying a tip mass

Gürgöze M., Erol H.

Journal of Sound and Vibration, vol.255, no.3, pp.489-500, 2002 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 255 Issue: 3
  • Publication Date: 2002
  • Doi Number: 10.1006/jsvi.2001.4118
  • Journal Name: Journal of Sound and Vibration
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.489-500
  • Istanbul Technical University Affiliated: Yes


This paper deals with the determination of the frequency response function of a cantilevered Bernoulli-Euler beam which is viscously damped by a single damper. The beam is simply supported in-span and carries a tip mass. The frequency response function is obtained through a formula that was established for the receptance matrix of discrete linear systems subjected to linear constraint equations, by considering the simple support as a linear constraint imposed on generalized co-ordinates. The comparison of the numerical results obtained via a boundary value problem formulation justifies the approach used here. © 2002 Published by Elsevier Science Ltd.